Hail, Weakley
- When
- May 10, 6:20 PM CST to 6:25 PM CST
- Where
- Weakley County, 2 mi N of Martin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.379, -88.850
Brief episode of 1 inch hail mixed with smaller sizes.
Scattered thunderstorms developed in the early evening hours of 10 May along a trailing cold front in northwest Tennessee. A few storms were capable of producing sizeable hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Scattered thunderstorms developed in the early evening hours of 10 May along a trailing cold front in northwest Tennessee. A few storms were capable of producing sizeable hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 5:41 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 641 PM CDT TUE MAY 10 2016 .DISCUSSION... UPDATED FOR AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 325 PM CDT TUE MAY 10 2016/ ACCORDING TO THE PEOPLE WHO TELL ME WHAT TO DO...THIS WILL BE THE LAST AREA FORECAST DISCUSSION I WRITE IN ALL CAPS. ONE SMALL STEP FOR METEOROLOGY...BUT A GIANT LEAP FOR SOCIAL MEDIA. A WEAK BUT BROAD RIDGE IS SHIFTING ACROSS THE MIDSOUTH THIS AFTERNOON. MIDDAY IT WAS CENTERED OVER FAR EAST OKLAHOMA AND SHOULD BECOME CENTERED OVER CENTRAL ARKANSAS THIS AFTERNOON. THIS FEATURE HAS PROVEN STRONG ENOUGH TO SUPPRESS ANY AFTERNOON THUNDERSTORMS DESPITE IMPRESSIVE INSTABILITY INCLUDING LI'S OF -8C AND OVER 3,000 J/KG OF CAPE. FARTHER EAST WHERE THE RIDGE IS LESS DOMINATE...DEEPER CLOUD COVER HAS LIMITED INSTABILITY ACROSS WEST TENNESSEE JUST LIKE YESTERDAY. TIME IS QUICKLY RUNNING OUT FOR ANY THUNDERSTORMS THIS AFTERNOON. TOMORROW LOOKS HOT...AT LEAST FOR EARLY/MID MAY. IF MEMPHIS REACHES 87 DEGREES IT WILL BE THE WARMEST TEMPERATURE IN 2016 AND WARMEST DAY SINCE MID OCTOBER. THE RIDGE WILL WEAKEN SLIGHTLY...BUT PROBABLY NOT ENOUGH FOR WIDESPREAD THUNDERSTORMS. IF ANY THUNDERSTORMS ARE ABLE TO DEVELOP UNDER THE RIDGE...THEY WOULD MOST LIKELY BE CONFINED TO AREAS NEAR THE MISSOURI AND KENTUCKY STATE LINES. TOMORROW NIGHT INTO THURSDAY...THE RIDGE WILL SHIFT EAST AND SOUTHWEST FLOW WILL RETURN TO THE MIDSOUTH. A FEW STRONG AFTERNOON THUNDERSTORMS LOOK POSSIBLE. DEWPOINTS WILL REMAIN ELEVATED WITH HIGHS IN THE LOW 80S. FRIDAY INTO THE WEEKEND...EXPECT DRY CONDITIONS AND COOLER TEMPERATURES. HIGHS WILL LIKELY BE A FEW DEGREES BELOW NORMAL WITH HIGHS IN THE LOW TO MIDDLE 70S. WE MAY SEE A CLIPPER TYPE SYSTEM TRACK TO OUR NORTHEAST LATE IN THE WEEKEND...BUT CONFIDENCE ON THE EXACT TRACK OF THIS FEATURE IS LOW. WILL ADVERTISE SLIGHT CHANCE TO LOW CHANCE POPS...MAINLY IN NORTHWEST TENNESSEE. TEMPERATURES SHOULD TREND WARMER EARLY NEXT WEEK WITH HIGHER RAIN CHANCES RETURNING. 30/SIRMON && .AVIATION... VFR CONDS EXPECTED THROUGH THE PERIOD. THERE IS SOME POSSIBILITY OF LOW CLOUDS DURING THE EARLY MORNING BUT CHANCES OF A CEILING ARE LOW. FAIRLY CONFIDENT THAT TSRA ACTIVITY WILL STAY NORTH OF KMKL SO REMOVED VCTS THERE. SOUTH WINDS 6-10 KTS OVERNIGHT INCREASING TO 10-12 WITH A FEW HIGHER GUSTS WEDNESDAY MORNING. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 506 PM CDT TUE MAY 10 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-120015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 506 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY IN NORTHWEST TENNESSEE AND THE MISSOURI BOOTHEEL. DAMAGING WINDS WILL BE THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO THURSDAY ACROSS PORTIONS OF THE MID SOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS EVENING...AND WEDNESDAY AFTERNOON INTO THURSDAY. SJM
The Paducah radar (KPAH), 77 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
2 hail. Local standard time, as filed.
Brief episode of 1 inch hail mixed with smaller sizes.
Nickel size hail at 306 N. College in Martin Tennessee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633567, 633568.